Alert archive / Montana / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Sep 3, 2019, 1:44 PM MDT for 7 counties in Montana. It took effect at Sep 4, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2019, 1:44 PM MDT (19:44 UTC)
- In effect from
- Sep 4, 2019, 12:00 PM MDT
- Expired
- Sep 4, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS85 KMSO 031944 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 144 PM MDT Tue Sep 3 2019 MTZ110-111-041945- /O.NEW.KMSO.FW.W.0007.190904T1800Z-190905T0200Z/ Deerlodge/West Beaverhead-East Beaverhead- 144 PM MDT Tue Sep 3 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Winds: West 10-20 mph with gusts up to 30 mph. * Minimum humidities: 15-20% && $$
2 follow-up statements
482 WWUS85 KMSO 040858 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 258 AM MDT Wed Sep 4 2019 MTZ110-111-050200- /O.CON.KMSO.FW.W.0007.190904T1800Z-190905T0200Z/ Deerlodge/West Beaverhead-East Beaverhead- 258 AM MDT Wed Sep 4 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Winds: West 10-20 mph with gusts up to 30 mph. * Minimum humidities: 13-17% && $$
335 WWUS85 KMSO 050158 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 758 PM MDT Wed Sep 4 2019 MTZ110-111-050300- /O.EXP.KMSO.FW.W.0007.000000T0000Z-190905T0200Z/ Deerlodge/West Beaverhead-East Beaverhead- 758 PM MDT Wed Sep 4 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * Winds will continue to decrease along with an increase in RH throughout this evening. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Sep 3, 3:23 AM MDT, 10 hours 21 minutes earlier.
Area forecast discussion, Sep 3, 3:23 AM MDT, 10 hours 21 minutes before
Area Forecast Discussion National Weather Service Missoula MT 323 AM MDT Tue Sep 3 2019 .DISCUSSION...Above normal temperatures with upper 80s and low 90s will return to the Northern Rockies today as a ridge of high pressure rebounds over the region. Hazy conditions may be present over west-central Montana and north-central Idaho, as area fires continue to produce smoke. Isolated showers and perhaps a thunderstorm or two will be possible across Lemhi County and southwest Montana this afternoon and evening. A dry cold front will push across western Montana and north- central Idaho Wednesday afternoon. This will allow temperatures to lower slightly, and bring gusty westerly winds. Wednesday will be very similar to conditions we experienced on Monday. A change to a more active and wetter weather pattern will return to the Northern Rockies Thursday, as a series of shortwave troughs move in from the southwest. Widespread showers and scattered thunderstorms are expected to develop over north-central Idaho Thursday afternoon, and continue to spread across western Montana Thursday night. Chances for rain and scattered storms will continue through Friday as well, before conditions begin to clear out on Saturday. Forecast models continue to show a very deep trough of low pressure impacting the Intermountain West Sunday through early next week. In fact, the latest model runs have produced increasingly cooler temperature profiles, which might suggest a light dusting of snow on higher terrain (above 7000 feet) along the Continental Divide by Tuesday. Most other locations Sunday through Tuesday may very likely receive persistent rainfall, with overall cool, raw conditions lasting for a few days. Since this time period is still a week out, we'll save any of the finer details for when we get a little closer to the weekend. In the meantime, if you have plans Sunday through early next week, it might be best to plan for much cooler, much wetter conditions. && .AVIATION...A short-lived ridge of high pressure will rebound over the Northern Rockies today, allowing temperatures to rise to well above normal. Winds will be much lighter today compared to Monday. Isolated showers and possibly a thunderstorm or two are expected to develop over Lemhi county and southwest Montana, potentially impacting KSMN and KBTM between 03/2200Z - 04/0200Z this evening. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...ID...None. &&
Nearby
Red Flag Warnings in Montana, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.